Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 14, 2021, 1:05 PM EDT for Broward County, Florida. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 1:05 PM EDT (17:05 UTC)
- Expired
- Aug 14, 2021, 1:15 PM EDT
- In force
- 10 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Broward County, FL
The radar
The Miami radar (KAMX), 61 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411
WWUS82 KMFL 141705
SPSMFL
Special Weather Statement
National Weather Service Miami FL
105 PM EDT Sat Aug 14 2021
FLZ071>073-141715-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
105 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of central Broward
County through 115 PM EDT...
At 105 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Sawgrass Mills Mall to near East Toll Gate On
Alligator Alley to 7 miles northwest of Intersection Krome And U.S.
27. Movement was northwest at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Pembroke Pines, Davie, Plantation, Sunrise, Tamarac, Weston, Mile
Marker 30 On Alligator Alley, Sawgrass Mills Mall, East Toll Gate On
Alligator Alley, Intersection I-75 And U.S. 27 and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2633 8036 2621 8056 2604 8071 2593 8053
2607 8039 2618 8027
TIME...MOT...LOC 1705Z 127DEG 24KT 2619 8032 2611 8046 2603 8051
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 9:05 AM EDT, 4 hours earlier.
Area forecast discussion, Aug 14, 9:05 AM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Miami FL
905 AM EDT Sat Aug 14 2021
.UPDATE...
Convection with Fred will eventually overspread the area with
outer bands and squally weather moving through the area throughout
the day. Heavy rainfall with efficient rainfall rates leading to
localized flooding remains the primary impact throughout the
weekend. Not everywhere will see flooding or even heavy rainfall,
but where banding sets up localized flooding will be possible.
Particularly over areas that have seen heavy rainfall the past
few days.
Strong gusty wind will be possible in the squally weather as well.
Looking at this morning 12Z MFL sounding there are some favorable
environmental parameters in a tropical moist airmass with 2.25
PWAT. Lapse rates of 6.7C/km, a 500mb temp of -7C and adequate
shear values. Given these conditions some of the stronger showers
or isolated thunderstorms that may develop later today may have
strong to severe wind gust associated with them. As we move into
the evening and overnight shear parameters may become sufficient
enough where an isolated tornado may be possible across South
Florida as well.
Overall, squally weather across the area today associated with
Fred. Flooding rainfall remains the highest threat across the
area. Strong to severe winds in showers and thunderstorms possible
today with an isolated risk of tornadoes.
&&
.PREV DISCUSSION... (Issued 800 AM EDT Sat Aug 14 2021)
AVIATION(12Z TAFS)...
Latest hi-res models suggest conditions should gradually
deteriorate by late morning/early afternoon as outer bands of
convection associated with Fred overspread the area. Periodic wind
gusts of 25 to 30 kt along with IFR cigs/vis may accompany any
convection today. Confidence in timing/coverage of convection is
currently low, which precludes mention of restrictions at this
time. As forecast confidence increases, MVFR to IFR restrictions
will be added.
PREV DISCUSSION... (Issued 333 AM EDT Sat Aug 14 2021)
.HEAVY RAIN AND LOCALIZED FLOODING STILL POSSIBLE AS FREDS TRACK
SHIFTS WESTWARD...
SHORT TERM (Now through Sunday)...
All eyes are focused on Tropical Depression Fred that is forecast
to move WNW or NW into the eastern Gulf and continue moving
eventually toward the Central Gulf Coast States later on in the
period. NHC forecasts have trended westward over the last 24 hours
and with the track and relatively small wind radii, enough
confidence was realized to drop the Tropical Storm Watches for our
land based zones. That said, that doesn't mean we will not get any
impacts from the system...just that the odds of sustained TS force
winds have dramatically decreased across the CWFA. Heavy Rainfall
will remain possible, especially as the southerly fetch from the
Caribbean is enhanced as the system moves just west of our region.
See hydro section for more on the flood potential. Additionally,
being in the NE Quad a tornado or two may be possible. For this,
SPC has highlighted the region in a Marginal Risk, however, as the
low center remains rather weak and further removed, think the
better potential will reside along the Gulf Coast.
Temperatures today will be held down with the dense cloud cover
and precip around. Breezy conditions are expected today.
Considered a wind advisory, especially along the Atlantic due to
gradient winds between Fred and the high over the western Atlantic,
however, the wind gusts seem to be just below Wind Advisory
criteria. Winds should transition to a more southeasterly
direction on Sunday, but kept continued higher POPs again due to
the tropical fetch across the region with perhaps some diurnal
enhancement in coverage and/or frictional convergence helping with
convective development.
LONG TERM (Sunday night through Friday)...
As Fred moves north through the eastern Gulf, the heavy rain
threat will be confined to the immediate southwest coast or done
with altogether. Southeasterly steering flow behind Fred will keep
seasonal to slightly above normal PWATs in place across south
Florida, resulting in the more typical summertime (but still wet)
pattern.
Attention will turn to Tropical Depression 7 currently east of
the Leeward and Windward Islands. TD Seven is forecast to become a
Tropical Storm and move through the Leeward Islands, Puerto Rico,
and Hispaniola through the weekend and into early next week.
Deterministic guidance is trending towards a weaker system
interacting with land in a slightly sheared environment as it
moves west through the northern Caribbean and stay generally away
from south Florida. Ensemble data also support this solution
though it should be noted that within the envelope of solutions
for each model, there are simulations that break down the
subtropical ridge due to a stronger and more northward TD 7, a
stronger and more eastward Fred, and a northern stream wave
having surface implications across the northwest Atlantic. In
these scenarios, TD 7 becomes healthier and more of a threat to
the Atlantic coast. Nonetheless, confidence in the eventual track
and intensity remain low at this time - similar to Fred - as weak
systems are very hard to get a grasp on. Folks are urged to
continue paying close attention to the forecast for the tropics
over the coming days.
MARINE...
Marine conditions will continue to deteriorate ahead of Tropical
Depression Fred. Numerous showers and thunderstorms will be
possible through Sunday evening. Tropical storm conditions will be
possible across the outer Gulf waters beyond 20nm. Elsewhere, SCA
thresholds should be met through Sunday before conditions begin to
improve.
Additionally, we will also be monitoring Tropical Depression 7 as
it move generally westward with time. Although confidence is low,
NHC's forecast brings it closer to our Atlantic waters very late
in the period as a weak tropical storm.
HYDROLOGY...
A Flood Watch will continue through the weekend. Although TD Fred
looks to remain far enough west (and weak) to avoid much of a wind
concern, heavy rainfall will remain possible. Flooding potential
will be highest for locations receiving multiple rounds of heavy
rain, including those areas receiving heavy amounts over the
last day or two. The convective nature will be difficult to
pinpoint an exact amount per location, however, taking an average
it appears that the best heavy rainfall potential will be
generally along and south of Alligator Alley/coastal Collier or
along the Atlantic Coast (around 3 to 6 inches) with lower values
around the Lake (generally 1-3"). Again, locally higher or lower
amounts can be expected.
BEACHES...
Strong easterly flow will accompany Tropical Depression Fred.
This will favor a high risk for rip currents along the Atlantic
beaches through at least Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 88 79 91 / 60 70 40 80
West Kendall 77 88 77 91 / 60 70 40 70
Opa-Locka 77 88 78 91 / 60 70 40 80
Homestead 77 88 77 90 / 70 70 40 70
Fort Lauderdale 79 88 79 89 / 50 60 40 80
N Ft Lauderdale 79 88 79 89 / 50 60 40 80
Pembroke Pines 77 88 78 90 / 50 70 40 80
West Palm Beach 78 89 78 91 / 40 60 40 80
Boca Raton 79 88 78 90 / 50 60 40 80
Naples 76 88 77 90 / 90 90 50 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for FLZ063-066>075-168-
172>174.
High Rip Current Risk from late tonight through Monday morning
for FLZ069.
High Rip Current Risk through Monday morning for FLZ168-172-173.
AM...Small Craft Advisory until 2 AM EDT Sunday for AMZ630-651-671.
GM...Small Craft Advisory until 2 PM EDT Sunday for GMZ656-657.
Tropical Storm Warning for GMZ676.
&&
Update/Aviation...Kelly
Today through Sunday and Marine...Harrigan
Sunday Night through Friday...SRB
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 14, 8:44 AM EDT, 4 hours 21 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 844 AM EDT Sat Aug 14 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150045- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 844 AM EDT Sat Aug 14 2021 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY... ...HAZARDOUS MARINE & BEACH CONDITIONS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: A high risk for rip currents is forecast along all Atlantic beaches. Thunderstorms: Scattered to numerous storms are expected today and into tonight. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Isolated to scattered pockets of flooding rain are possible associated with banding from the periphery of Fred. Waterspouts: Waterspouts will be possible with showers and thunderstorms across all local waters. Wind: A few storms could become strong and may be capable of producing wind gusts in excess 45 mph. Tornadoes: Tornadoes are possible in rainbands and squalls associated with Fred. Marine and Beach: Poor conditions are expected, with a heightened risk for elevated surf along the Atlantic coast. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The main threat from Fred to the local area will be the potential for localized flooding from excessive rainfall. A Flood Watch is in effect from through Sunday. The heaviest rain is expected along the southwest coast of Florida tonight into Sunday. Sustained tropical storm force winds are possible well offshore into the Gulf. A few tornadoes will be possible as Fred moves through the eastern Gulf. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Aug 14, 8:50 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
850 AM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 E HOMESTEAD 25.47N 80.43W
08/14/2021 M9.50 INCH MIAMI-DADE FL NWS EMPLOYEE
A NWS EMPLOYEE REPORTED A 48-HOUR RAINFALL
TOTAL OF 9.5 INCHES IN HOMESTEAD ASSOCIATED
WITH SHOWERS AND THUNDERSTORMS THE PAST TWO
DAYS.
&&
KELLYSpecial weather statement, Aug 14, 12:28 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
1228 PM EDT Sat Aug 14 2021
FLZ071>074-172-173-141715-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
1228 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 115 PM EDT...
At 1227 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles east of Sunny Isles Beach to near Hallandale
to Golden Glades. Movement was northwest at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Davie, Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea,
Hallandale, Miami Gardens, Lauderhill, Weston, North Miami, North
Miami Beach, Oakland Park, Aventura and Lauderdale Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2592 8010 2581 8024 2595 8055 2619 8031
2621 8007
TIME...MOT...LOC 1627Z 136DEG 21KT 2598 8000 2600 8010 2590 8022
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 14, 12:30 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
1230 PM EDT Sat Aug 14 2021
FLZ066-069-070-141730-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
1230 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of western Collier and
southwestern Hendry Counties through 130 PM EDT...
At 1230 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 9 miles east of
Immokalee to 10 miles east of Golden Gate Estates to 9 miles
southeast of Cape Romano. Movement was west at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee, Cape
Romano, Belle Meade, Orangetree, Golden Gate, East Naples, Lely
Resort, Big Corkscrew Island, Vineyards, Royal Palm Hammock, Naples
Park, Felda, Marco Island Airport, Naples Manor, West Toll Gate On
Alligator Alley and North Naples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8156 2658 8156 2650 8115
2614 8137 2578 8147 2577 8153 2581 8161
2577 8167 2580 8175 2599 8184
TIME...MOT...LOC 1630Z 106DEG 26KT 2644 8127 2616 8145 2580 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BAXTERSpecial weather statement, Aug 14, 1:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
105 PM EDT Sat Aug 14 2021
FLZ071>073-141715-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
105 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of central Broward
County through 115 PM EDT...
At 105 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Sawgrass Mills Mall to near East Toll Gate On
Alligator Alley to 7 miles northwest of Intersection Krome And U.S.
27. Movement was northwest at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Pembroke Pines, Davie, Plantation, Sunrise, Tamarac, Weston, Mile
Marker 30 On Alligator Alley, Sawgrass Mills Mall, East Toll Gate On
Alligator Alley, Intersection I-75 And U.S. 27 and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2633 8036 2621 8056 2604 8071 2593 8053
2607 8039 2618 8027
TIME...MOT...LOC 1705Z 127DEG 24KT 2619 8032 2611 8046 2603 8051
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 13, 8:24 PM EDT | Special Marine Warning | MFL | 51 min | |
| Aug 13, 9:09 PM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 36 min |
| Aug 13, 9:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Aug 13, 9:12 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| Aug 13, 9:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Aug 13, 9:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 13, 10:01 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Aug 13, 10:53 PM EDT | Special Marine Warning | MFL | 37 min | |
| Aug 13, 11:39 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 111 min |
| Aug 14, 12:52 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| Aug 14, 2:19 AM EDT | Special Marine Warning | MFL | 26 min | |
| Aug 14, 11:34 AM EDT | Special Marine Warning | MFL | 116 min | |
| Aug 14, 12:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 14, 12:17 PM EDT | Special Marine Warning | MFL | 88 min | |
| Aug 14, 12:28 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 14, 12:30 PM EDT | Special Weather Statement | MFL | Collier | 60 min |
| Aug 14, 12:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 14, 1:21 PM EDT | Special Marine Warning | MFL | 114 min | |
| Aug 14, 1:47 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Aug 14, 1:51 PM EDT | Special Weather Statement | MFL | Collier | 54 min |
| Aug 14, 2:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 14, 2:19 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 56 min |
| Aug 14, 3:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 14, 3:28 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 14, 5:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 14, 6:46 PM EDT | Special Marine Warning | MFL | 29 min | |
| Aug 14, 6:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 14, 7:14 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Aug 14, 7:16 PM EDT | Special Marine Warning | MFL | 29 min | |
| Aug 14, 7:31 PM EDT | Special Weather Statement | MFL | Monroe | 44 min |
| Aug 14, 7:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 14, 7:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.